The Open UniversitySkip to content
 

N-fold sums of Cantor sets

Hare, Kathryn and O'Neil, Toby (2000). N-fold sums of Cantor sets. Mathematika, 47(1-2) pp. 243–250.

Google Scholar: Look up in Google Scholar

Abstract

We generalize the Newhouse gap lemma by finding a geometric
condition which ensures that $N$-fold sums of compact sets, which might even have thickness zero, are intervals. We also obtain a new proof of a lower bound on the thickness of the sum of two Cantor sets.

Item Type: Journal Article
ISSN: 0025-5793
Extra Information: Some of the symbols may not have transferred correctly into this bibliographic record.
Keywords: Cantor sets; sums; thickness; intervals
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2140
Depositing User: Toby O'Neil
Date Deposited: 29 Aug 2006
Last Modified: 02 Dec 2010 19:46
URI: http://oro.open.ac.uk/id/eprint/2140
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk